Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Black stools, slight diarrhea on drinking water. Due to pepto bismol?

how does pepto bismol cause black stools? i took some twice yesterday and today all bowel movements have been black. water seems to be helping to flush it out but is causing slight diarrhea that is still black. when should i be concerned, do i need to call the doctor, or should i wait another day or so since i know i took pepto and that could be the cause
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  273
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
you are right it is a known side effect of this medication
need not worry try stopping it and see
but if have known peptic ulcer on endoscopy then bleedng from ulcer can also cause black stools
check you haemoglobin if possible anemia might help you to decide on doing an endoscopy if yuo hav not done one
hope this ans your query
feel free to get back in case of any questions
wish you a speedy recovery
Answered: Sat, 3 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor